MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 22011 M
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while testing the valve during the procedure, the physician thought that the arrow indicating the flow direction was upside down, however it was confirmed to be pointing in the right direction.There was difficulty in draining the liquid.When placing the system and connecting the valve, it was confirmed that there was no cerebrospinal fluid drainage after several attempts and even changing the direction of the reservoir.It was thought the slow drainage claim could be due to excessive ventricle drainage prior to connecting the valve.The valve was replaced and the procedure was concluded successfully.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux and leak testing.The valve did not meet the requirements for pressure-flow and preimplantation testing.The valve overdrained during testing.Therefore, the nature of the complaint could not be replicated by laboratory personnel.Particulate debris was observed on the interior and exterior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance (over- or underdrainage) of the shunt system.Particulate matter that enters the shunt system may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL SHUNT KIT, ULTRA SMALL, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8137856
Report Number2021898-2018-00549
Device Sequence Number194978
Product Code JXG
UDI-Device Identifier00643169467149
UDI-Public00643169467149
Combination Product (Y/N)N
Initial Reporter CountryPA
PMA/510(K) Number
K873247
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number22011 M
Device Catalogue Number22011 M
Device Lot NumberE40654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1